Alert archive / Florida / Coastal Flood Statements in 2009
Coastal Flood Statement 5, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 19, 2009, 8:54 PM EDT for Monroe County, Florida. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2009, 8:54 PM EDT (00:54 UTC)
- Expired
- Oct 20, 2009, 4:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KKEY 200054 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 854 PM EDT MON OCT 19 2009 FLZ076>078-200800- /O.NEW.KKEY.CF.S.0005.091020T0054Z-091020T0800Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 854 PM EDT MON OCT 19 2009 ...MINOR STREET FLOODING EXPECTED FROM HIGH TIDE TONIGHT... THE HIGH TIDE WILL BE HIGHER THAN NORMAL TONIGHT...CAUSING MINOR STREET FLOODING OF LOW LYING AREAS. WATER LEVELS JUST BELOW 3 FEET ABOVE MEAN LOWER LOW WATER ARE EXPECTED A COUPLE OF HOURS ON EITHER SIDE OF THE TIMES OF HIGH TIDE TONIGHT. AT KEY WEST HARBOR...HIGH TIDE WILL OCCUR AT 1057 PM. AT VACA CUT...HIGH TIDE WILL OCCUR AT 946 PM. AT WHALE HARBOR...HIGH TIDE WILL OCCUR AT 1023 PM. PLEASE REPORT COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3. $$ STRAHAN
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 19, 2:36 PM EDT, 6 hours 18 minutes earlier.
Area forecast discussion, Oct 19, 2:36 PM EDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 236 PM EDT MON OCT 19 2009 .DISCUSSION... HIGH PRESSURE OVER THE SE US IS COMBINING WITH LOWERING PRESSURE IN THE CARRIBEAN TO CREATE GUSTY NORTHEAST WINDS OF AT LEAST 20 KNOTS AT MOST MARINE STATIONS TONIGHT. ALOFT...HIGH PRESSURE OVER THE EASTERN GULF OF MEXICO CONTINUES TO CREATE SUBSIDENCE...SETTING UP AN INVERSION AT ABOUT 7000 FT. MOISTURE THAT IS TRAPPED UNDER THIS INVERSION HAS CREATED A CLOUD DECK AT ABOUT 6KFT ACROSS MUCH OF THE AREA. && .MARINE...GIVEN THE PRESSURE GRADIENT DISCUSSED ABOVE...SMALL CRAFT ADVISORY CONDITIONS LOOK PROBABLE NOW THROUGH AT LEAST WEDNESDAY. THERE WILL BE PEAKS AND LULLS IN THE WIND BUT ON BALANCE. THEREAFTER...SMALL CRAFT ADVISORIES FOR THE ATLANTIC WATERS MAY STILL BE A DISTINCT POSSIBILITY ON WEDNESDAY NIGHT AND THURSDAY GIVEN DURATION OF DEVELOPED SEAS IN PLACE. WINDS AND SEAS SHOULD BEGIN TO LET DOWN A BIT DURING THE UPCOMING WEEKEND. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVERNIGHT AT THE MARATHON AND KEY WEST TERMINALS. INTERVALS OF CIGS FL060-080 ARE LIKELY. && .CLIMATE... THE LOW TEMPERATURE AT KEY WEST INTERNATIONAL AIRPORT TODAY WAS 65 DEGREES RECORDED AT 446 AM. THIS BROKE THE DAILY RECORD FOR MINIMUM TEMPERATURE MEASURED IN KEY WEST ON OCTOBER 19TH. THE PREVIOUS RECORD WAS 66 DEGREES SET IN 1927. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY FOR GMZ031-GMZ032- GMZ033-GMZ052-GMZ053-GMZ054-GMZ072-GMZ073-GMZ074-GMZ075. && PUBLIC/MARINE/GRIDS.................STRAHAN AVIATION/NOWCASTS/CLIMATE...........DFM DATA COLLECTION.....................ROSS VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Oct 19, 6:00 AM EDT, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT MON OCT 19 2009 FLZ076>078-GMZ031>033-052>054-072>075-201000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 600 AM EDT MON OCT 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS WATERS... THE PRESSURE DIFFERENCE BETWEEN A STATIONARY FRONT OVER THE SOUTHEAST BAHAMAS AND A LARGE REGION OF HIGH PRESSURE CENTERED OVER THE SOUTHEAST UNITED STATES WILL RESULT IN FRESH TO STRONG NORTH WINDS. THEREFORE...A SMALL CRAFT ADVISORY WILL BE REQUIRED ON ALL KEYS WATERS THROUGH TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED ALONG THE ISLAND CHAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED ON KEYS WATERS TUESDAY AND WEDNESDAY...WITH WINDS AND SEAS SLOWLY DECREASING THURSDAY. OTHERWISE...ISOLATED THUNDERSTORMS ARE POSSIBLE OVER OUR REGION BEGINNING WEDNESDAY. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO WATER LIGHTNING STRIKES AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
Nearby
Coastal Flood Statements in Florida, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.